Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS Milwaukee, WI

June 17, 2014Dane County, Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 17, 2014, 12:05 AM CDT for Dane County, Green County, Rock County, Wisconsin. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 12:05 AM CDT (05:05 UTC)
Expired
Jun 17, 2014, 12:45 AM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dane County, WI, Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 12:10 AM CDTTORNADO1 Nw Verona, WITORNADO TOUCHED DOWN IN NORTHWEST VERONA AND DAMAGED COUNTRY VIEW ELEMENTARY SCHOOL AND NEIGHBORING HOMES. RATED EF3 WITH ESTIMATED 140 MPH WINDS.
Jun 17, 12:10 AM CDTTORNADOMadison, WIROOF TORN OFF OF HOUSE SOUTH OF SHOREWOOD HILLS ON WHITNEY WAY.
Jun 17, 12:10 AM CDTTORNADOVerona, WIWINDOWS BLOWN OUT OF HOUSE AND OTHER DAMAGE.
Jun 17, 12:20 AM CDTTORNADO1 Sw Madison, WISHORT PATH EF2 TORNADO STARTED ON FRIAR LANE AND WENT TO SCHROEDER ROAD IN THE SHERWOOD FOREST PARK AREA. ESTIMATED 120 MPH WINDS.
Jun 17, 12:20 AM CDTTORNADO6 Sw Madison, WISHORT PATH EF2 TORNADO STARTED ON FRIAR LANE AND WENT TO SCHROEDER ROAD IN THE SHERWOOD FOREST PARK AREA. ESTIMATED 120 MPH WINDS.
Jun 17, 12:21 AM CDTTORNADO1 Ne Madison, WIA BRIEF EF1 TORNADO IN THE MARQUETTE NEIGHBORHOOD APPROXIMATELY 1 MILE LONG FROM BB CLARKE BEACH TO HUDSON PARK. NUMEROUS LARGE OAK TREES UPROOTED OR SNAPPED WITH SOME TREES LANDING ON HOMES AND CARS. POWER POLES AND POWER LINES KNOCKED DOWN FROM FALLING TREES
Jun 17, 12:28 AM CDTTSTM WND DMGMcfarland, WITREES SNAPPED OR UPROOTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:24 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS53 KMKX 170505
SVRMKX
WIC025-045-105-170545-
/O.NEW.KMKX.SV.W.0047.140617T0505Z-140617T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 AM CDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  EASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1245 AM CDT

* AT 1205 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BROOKLYN...
  OR NEAR OREGON...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MADISON...JANESVILLE...SUN PRAIRIE...FITCHBURG...STOUGHTON...
  VERONA...OREGON...MCFARLAND...MONONA...EDGERTON...EVANSVILLE...
  MARSHALL...BRODHEAD...COTTAGE GROVE...BELLEVILLE...DEERFIELD...NEW
  GLARUS...SHOREWOOD HILLS...CAMBRIDGE AND ORFORDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 8961 4302 8964 4327 8901 4263 8901
TIME...MOT...LOC 0505Z 252DEG 34KT 4288 8939 

HAIL...<.75IN
WIND...70MPH

$$

DAVIS
2 follow-up statements
079 
WWUS53 KMKX 170517
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1217 AM CDT TUE JUN 17 2014

WIC025-045-105-170545-
/O.CON.KMKX.SV.W.0047.000000T0000Z-140617T0545Z/
ROCK WI-DANE WI-GREEN WI-
1217 AM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN ROCK...SOUTHEASTERN DANE AND EASTERN GREEN
COUNTIES...

AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STOUGHTON...
MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MADISON...JANESVILLE...SUN PRAIRIE...FITCHBURG...STOUGHTON...
VERONA...OREGON...MCFARLAND...MONONA...EDGERTON...EVANSVILLE...
MARSHALL...BRODHEAD...COTTAGE GROVE...BELLEVILLE...DEERFIELD...NEW
GLARUS...SHOREWOOD HILLS...CAMBRIDGE AND ORFORDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 8961 4302 8964 4327 8901 4263 8901
TIME...MOT...LOC 0516Z 252DEG 34KT 4291 8925 

HAIL...<.75IN
WIND...70MPH

$$

HENTZ
068 
WWUS53 KMKX 170547
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1247 AM CDT TUE JUN 17 2014

WIC025-045-105-170557-
/O.EXP.KMKX.SV.W.0047.000000T0000Z-140617T0545Z/
ROCK WI-DANE WI-GREEN WI-
1247 AM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCK...
SOUTHEASTERN DANE AND EASTERN GREEN COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4251 8961 4302 8964 4327 8901 4263 8901
TIME...MOT...LOC 0546Z 252DEG 34KT 4291 8925 

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:52 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 16, 7:52 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
752 PM CDT MON JUN 16 2014

.UPDATE...
THE SHORT RANGE/HIGH RESOLUTION GUIDANCE HAD BEEN POINTING TO A
LATER SHOW FOR THUNDERSTORMS THAN WHAT IS UNFOLDING THIS EVENING.
BUT...IT/S NOT UNUSUAL FOR THESE MODELS TO BE SLOW WITH THE
EVOLUTION. THE MCS OVER SOUTHERN MN/NRN IA IS ORGANIZING INTO A
QLCS COMPLEX THAT IS EXPECTED TO ROLL INTO OUR FAR WESTERN
COUNTIES BETWEEN 9 AND 10 PM THIS EVENING. IT/S CURRENTLY MOVING
ABOUT 45 TO 50 MPH AND HAS NUMEROUS SEVERE THUNDERSTORM WARNINGS
AND A FEW TORNADO WARNINGS CURRENTLY ALONG IT.

THE AIRMASS OVER SOUTHERN WISCONSIN IS MOISTENING UP RAPIDLY AS
THE WARM FRONT LIFTS NORTH. DEWPOINTS IN THE MID 60S ARE CREEPING
NORTH JUST AHEAD OF THE LINE. BULK SHEAR IS IMPRESSIVE. SO...SEE
NO REASON THAT AN EXTRAPOLATION OF THE CURRENT LINE EASTWARD WILL
NOT BE EFFECTIVE. TYPICAL WITH THESE SYSTEMS...IT SHOULD EVOLVE
INTO PRIMARILY A WIND EVENT WITH AN ISOLD TOR POSSIBLE.
EVENTUALLY...AS WE HIT THE DIURNAL SLUMP...THE CONVECTION SHOULD
LOSE IT/S PUNCH AS IT GETS INTO EASTERN WISCONSIN. WE/LL HAVE TO
WAIT AND SEE ABOUT THAT. A COLD POOL/CDFNT WILL LAY OUT IN THE
WAKE OF THIS LEADING CONVECTION THAT COULD BE THE FOCUS FOR MORE
THUNDERSTORMS LATER TONIGHT INTO THE TUESDAY MORNING. WE/LL HAVE
TO KEEP AN EYE ON TRENDS FOR THE POTENTIAL OF ANY FLOODING.

IT WILL BE AN ACTIVE NIGHT...STAY UP TO DATE ON THE LATEST
FORECASTS AND TRENDS ON RADAR.

&&

.AVIATION/06Z TAFS/...
LOOK FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO HIT KMSN
AROUND 04Z AND KMKE A FEW HOURS LATER. THESE STORMS WILL PRIMARILY
GENERATE HIGH WINDS WITH HAIL A SMALLER THREAT. AN ISOLD TORNADO
ISN/T OUT OF THE QUESTION. WINDS COULD GUST TO 60 MPH. ONCE THESE
STORMS PASS THROUGH...WE COULD SEE MORE DEVELOP IN THE WAKE AS THE
COLD POOL AND EFFECTIVE COLD FRONT ACT AS A FOCUS FOR MORE STORMS.
THERE WILL BE A STRONG LOW LEVEL JET FEEDING RIGHT INTO THAT
BOUNDARY. THINGS SHOULD QUIET DOWN BY 12Z TUESDAY WITH MUCH OF
THE DAY ON TUESDAY QUIET. MORE STORMS MIGHT DEVELOP AGAIN TUESDAY
EVENING. OF COURSE...IN ANY THUNDERSTORMS...BRIEF MVFR TO IFR
CONDITIONS ARE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT MON JUN 16 2014/

TONIGHT...FORECAST CONFIDENCE - MEDIUM.

THE MKX FORECAST AREA IS STILL IN A SLIGHT RISK FOR SEVERE WEATHER
FOR TONIGHT PER THE SPC DAY 1 OUTLOOK. THE MODERATE RISK COMES RIGHT
UP TO OUR WESTERN BORDER. THE SCENARIO FOR TONIGHT LOOKS LIKE A
LARGE AND STRONG THUNDERSTORM COMPLEX WILL ORGANIZE OVER CENTRAL MN
THIS AFTERNOON AND THEN ACCELERATE SOUTHEAST THROUGH CENTRAL AND
SOUTHERN WI FROM LATE EVENING THROUGH THE OVERNIGHT HOURS PER
FORECAST CORFIDI VECTORS...THE MOVEMENT OF THE LOW LEVEL JET
AXIS...AND DIFFLUENT THICKNESSES. MANY OF THE 12Z MESOSCALE AND
SYNOPTIC MODELS HAVE COME IN WITH DECENT AGREEMENT WITH THE TIMING
AND THE GENERAL TRACK OF THE THUNDERSTORM COMPLEX THROUGH CENTRAL
AND SOUTHERN WI TONIGHT.

PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.75 INCHES OVER
SOUTHERN WI AS THE 50+ KNOT LOW LEVEL JET LEANS OVER INTO WI BETWEEN
00Z AND 06Z THIS EVENING. THIS IS WHEN THE THUNDERSTORM COMPLEX WILL
ARRIVE...MOST LIKELY AROUND MIDNIGHT IN THE WESTERN FORECAST AREA
AND 3 AM IN THE EAST. ROUGHLY 2000 J/KG OF CAPE AND 40 KNOTS OF BULK
SHEAR SUPPORT STRONG THUNDERSTORMS. DAMAGING STRAIGHT-LINE WINDS ARE
THE MAIN SEVERE WEATHER THREAT GIVEN THE LARGE...ORGANIZED
CONVECTIVE COMPLEX THAT WILL LIKELY BE TRACKING THROUGH. MARGINALLY
SEVERE HAIL IS POSSIBLE IN ANY EMBEDDED ORGANIZED THUNDERSTORMS.

EXPECTED PWATS OF 1.75 INCHES TONIGHT ARE NEARLY 2 STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR IN SOUTHERN WI. AREAS
THAT GET A LOT OF RAIN TONIGHT WILL BE SUSCEPTIBLE FOR FLASH
FLOODING AND AREAL FLOODING OVER THE NEXT FEW DAYS.

TUESDAY...FORECAST CONFIDENCE - MEDIUM.

MOST MODELS AGREE THAT THE OVERNIGHT THUNDERSTORM COMPLEX WILL HAVE
EXITED EASTERN WI BY 7 AM TUESDAY MORNING. IT LOOKS LIKE A CAP WILL
SET UP AROUND 700MB OVER SOUTHERN WI DURING THE DAY AND KEEP THE
WEATHER WARM AND HUMID BUT QUIET. DESPITE CAPE BUILDING TO AROUND
3500 J/KG AND HIGH BULK SHEAR...WE WILL LIKELY LACK A STRONG ENOUGH
TRIGGER TO GET THUNDERSTORMS TO DEVELOP UNTIL A SHORTWAVE COMES
ALONG SOMETIME TUE EVENING. WENT WITH CHANCE POPS FOR THE AFTERNOON
HOURS GIVEN THE VOLATILE ENVIRONMENT...THE PROXIMITY OF THE LOW
LEVEL JET AND UNCERTAINTY IN THE EXACT LOCATION OR STRENGTH OF ANY
MID LEVEL SHORTWAVES.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE - MEDIUM.

THE HIGH COLUMN MOISTURE THAT WILL BE SURGING INTO SOUTHERN WI AND
THE REGION TONIGHT IS EXPECTED TO REMAIN IN PLACE THROUGH THIS
PERIOD.  COLUMN PRECIPITABLE WATER VALUES WILL REMAIN IN THE 1.5 TO
1.8 INCH RANGE WHICH IS ABNORMALLY HIGH FOR MID-JUNE IN THIS AREA.

STRONG FRONTAL BOUNDARY THAT WILL BE MOVING INTO THE VICINITY OF SRN
WI ON TUESDAY WILL CONTINUE TO WAVER ACROSS THE REGION FROM NORTHERN
ILLINOIS INTO CENTRAL WI DURING THIS PERIOD.  EXACT LOCATION OF
BOUNDARY EACH PERIOD DIFFICULT TO DETERMINE AND WILL BE AFFECTED
STRONGLY BY NIGHT TIME CONVECTION AND ALSO PRESSURE RISE AREAS TO
THE NORTH.  ALSO THINK COLD LAKE MI WATERS MIGHT COME MORE INTO PLAY
IN SUPPRESSING FRONT FARTHER SOUTH.  HENCE WENT WITH COOLER TEMPS BY
THE LAKE EACH DAY.

SHORT TERM GUIDANCE ALL IN AGREEMENT ON CARRYING MID-LEVEL SHORT
WAVE AND ENHANCED FORCING ACROSS SOUTHERN WI TUESDAY NIGHT.  HENCE A
SECOND NIGHT WITH A MCS LIKELY TO AFFECT PARTS OF SRN WI.  BULK
SHEAR WILL BE BORDERLINE FOR ROTATING UPDRAFTS SO INITIALLY SEVERE
CONVECTION CLUSTER LIKELY TO TRANSITION TO HEAVY RAIN EVENT.  LOW
LEVEL JET NOT AS STRONG INTO WI AS TONIGHT WITH FOCUS TUE NGT
FARTHER SOUTH AND WEST.  ENHANCED FORCING FROM LOW LEVEL
FRONTOGENESIS WED NGT INTO THU SO WL CONTINUE HIGH CHC/LOW LIKELY
WORDING FOR CONVECTION.

ISSUED HYDROLOGIC OUTLOOK FOR FLOODING POTENTIAL THIS WEEK.

THURSDAY NIGHT THROUGH MONDAY - FORECAST CONFIDENCE - MEDIUM.

THREAT FOR HEAVY RAINFALL AND CONVECTION WILL CONTINUE THU NIGHT AND
FRIDAY AS WAVERING FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE
SOUTHERN WI AREA.  MAY BE DEALING WITH RIVER AND AREAL FLOODING BY
THAT TIME.  MEDIUM RANGE GUIDANCE STILL SHOWING DIFFERENCES IN
TIMING OF UPSTREAM CUT-OFF UPPER LOW MOVING EWD ACROSS THE UPPER
MIDWEST.  ECMWF STILL WEAKENS LOW INTO POSITIVELY TILTED UPPER TROF
OVER THE GREAT LAKES WHICH WOULD CONTINUE TO CAUSE SCT CONVECTION
THROUGH SATURDAY.  BOTH GEM AND GFS SLOWER IN FILLING UPPER LOW AND
DELAYS PASSAGE ACROSS THE WESTERN GTLAKES UNTIL LATE IN THE WEEKEND.

MEDIUM RANGE GUIDANCE GRADUALLY CONVERGING ON SIMILAR SOLUTIONS
HOWEVER...WHICH SHOULD EVENTUALLY BRING MORE WIDESPREAD DRIER
WEATHER TO THE REGION FOR EARLY NEXT WEEK.

BOTH GFS AND ECMWF HINTING AT POTENTIAL FOR FLOODING RAINFALL
DIMINISHING AFTER FRONTAL OCCLUSION PASSAGE LATER FRIDAY.  SLIGHTLY
DRIER AIR WRAPPING AROUND UPPER LOW AND STATIONARY FRONT SHIFTING
NORTH AND EAST MAY FOCUS HEAVY RAIN THREAT ELSEWHERE BY THE WEEKEND
BUT WILL STILL NEED TO DEAL WITH SCT CONVECTION AS UPPER SHORT WAVES
MOVE THROUGH WI.

AVIATION/00Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH THE DAY TODAY. A LARGE THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP OVER CENTRAL MN THIS AFTERNOON AND
TRACK ACROSS CENTRAL AND SOUTHERN WI OVERNIGHT TONIGHT. THEY ARE
EXPECTED TO ARRIVE TO THE DELLS AROUND MIDNIGHT AND MILWAUKEE AROUND
3 AM. THE SYSTEM SHOULD EXIT EASTERN WI BY 7 AM. MVFR/IFR CONDITIONS
EXPECTED IN THE POTENTIALLY WIDESPREAD AREA OF THUNDERSTORMS.  WATCH
FOR LOW LEVEL WIND SHEAR ALL NIGHT. SEVERE STRAIGHT-LINE WINDS AND
HAIL ARE POSSIBLE OVERNIGHT.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP DURING
THE DAY TUESDAY...BUT THEY WILL LIKELY HOLD OFF UNTIL THE OVERNIGHT
HOURS WITH ANOTHER THUNDERSTORM COMPLEX.

MARINE...

SOUTHERLY WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY
CONDITIONS. THUNDERSTORMS ARE EXPECTED TONIGHT AND AGAIN TUESDAY
NIGHT. THEY MAY PRODUCE HIGH WINDS AND HAIL.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DAVIS
TONIGHT/TUESDAY AND AVIATION/MARINE...MRC
TUESDAY NIGHT THROUGH MONDAY...MBK
Hazardous weather outlook, Jun 16, 9:45 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT MON JUN 16 2014

WIZ046-047-051-052-056>060-062>072-172015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
945 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA THROUGH
THE REST OF THE NIGHT...MAINLY BETWEEN 10 PM CDT AND 6 AM CDT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS
AND LARGE HAIL...ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. THE
THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY TUESDAY NIGHT...AND AGAIN WEDNESDAY NIGHT
INTO THURSDAY NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING
CLOSE BY TO SOUTHERN WISCONSIN. OTHERWISE...THE CHANCE FOR
THUNDERSTORMS WILL PERSIST THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH
FRIDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH
WILL LIKELY PRODUCE FLOODING...AND POSSIBLY FLASH FLOODING. SOME
RIVER LEVELS MAY RISE TO ABOVE FLOOD STAGE.

HEAT INDICES WILL REACH THE MID 90S IN PORTIONS OF SOUTH CENTRAL
WISCONSIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND MAY BE
NEEDED AT TIMES TUESDAY THROUGH FRIDAY.

LMZ643>646-172015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
945 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED AFTER 2 AM CDT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TONIGHT...WITH HIGH WINDS AND HAIL THE PRIMARY
HAZARDS.

AREAS OF DENSE FOG MAY DEVELOP LATER TONIGHT AS WARM...HUMID AIR
MOVES OVER THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS TUESDAY
MORNING.

THUNDERSTORMS ARE LIKELY TUESDAY NIGHT...AND AGAIN WEDNESDAY NIGHT
INTO THURSDAY NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING
CLOSE BY. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST
THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH
FRIDAY.

WITH A HUMID AIRMASS IN PLACE...AREAS OF FOG ARE EXPECTED AT TIMES
OVER THE COLDER WATERS OF THE LAKE MICHIGAN.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 16, 11:04 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1104 PM CDT MON JUN 16 2014

WIZ051-058-059-170500-
WASHINGTON-DODGE-FOND DU LAC-
1104 PM CDT MON JUN 16 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...DODGE...
FOND DU LAC...

AT 1103 PM CDT...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM
NORTHEAST DODGE COUNTY TO CENTRAL WASHINGTON COUNTY...MOVING NORTH
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...WEST BEND...WAUPUN...JACKSON...MAYVILLE...SLINGER...
NORTH FOND DU LAC...KEWASKUM...LOMIRA...CAMPBELLSPORT...THERESA...
OAKFIELD...ROSENDALE...TAYCHEEDAH...ADDISON...ASHFORD...LAMARTINE...
BYRON...EDEN AND MOUNT CALVARY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4394 8816 4328 8817 4345 8847 4363 8873
      4390 8872 4389 8841 4394 8840
TIME...MOT...LOC 0403Z 196DEG 28KT 4367 8859

DAVIS
Local storm report, Jun 16, 11:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1109 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND GST     BELMONT                 42.74N 90.33W
06/16/2014  M49 MPH          LAFAYETTE          WI   TRAINED SPOTTER

            MEASURED 49 MPH WIND IN THUNDERSTORM.

&&

BHAHN
Special weather statement, Jun 16, 11:36 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 PM CDT MON JUN 16 2014

WIZ047-051-170500-
GREEN LAKE-FOND DU LAC-
1136 PM CDT MON JUN 16 2014

...A STRONG THUNDERSTORM WILL AFFECT GREEN LAKE...FOND DU LAC...

AT 1135 PM CDT...A STRONG THUNDERSTORM WAS OVER MONTELLO...OR 17
MILES NORTHEAST OF PORTAGE...MOVING EAST AT 35 MPH.  THE STORM HAS
BEEN WEAKENING OVER THE LAST 30 MINUTES OR SO.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIPON...MARKESAN...PRINCETON...GREEN LAKE...ALTO...MANCHESTER...
FAIRWATER...KINGSTON...MARQUETTE AND DALTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4390 8880 4363 8879 4364 8924 4375 8924
      4377 8923 4377 8917 4381 8917 4380 8919
      4383 8920 4388 8918 4388 8917 4390 8917
TIME...MOT...LOC 0435Z 253DEG 31KT 4377 8931

DAVIS
Local storm report, Jun 16, 11:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1137 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     2 N BENTON              42.60N 90.38W
06/16/2014                   LAFAYETTE          WI   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN IN THE WESTERN AND CENTRAL
            PARTS OF LAFAYETTE COUNTY.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:14 PM CDTSevere Thunderstorm WarningMKXSauk61 min
Jun 16, 10:29 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk61 min
Jun 16, 10:43 PM CDTSevere Thunderstorm WarningMKXLafayette62 min
Jun 16, 10:53 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette, Sauk52 min
Jun 16, 11:04 PM CDTSpecial Weather StatementMKXFond du Lac, Washington56 min
Jun 16, 11:09 PM CDTSevere Thunderstorm WarningMKXSauk66 min
Jun 16, 11:21 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette54 min
Jun 16, 11:36 PM CDTSpecial Weather StatementMKXGreen Lake24 min
Jun 16, 11:51 PM CDTTornado WarningMKXDane24 min
Jun 17, 12:12 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane48 min
Jun 17, 12:20 AM CDTTornado WarningMKXDane25 min
Jun 17, 12:41 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson64 min
Jun 17, 1:30 AM CDTSpecial Marine WarningMKX2 hr
Jun 17, 4:33 AM CDTSevere Thunderstorm WarningMKXGreen, Rock42 min
Jun 17, 5:10 AM CDTSevere Thunderstorm WarningMKXWalworth35 min
Jun 17, 5:37 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth, Waukesha23 min
Jun 17, 5:57 AM CDTSpecial Marine WarningMKX33 min
Jun 17, 6:10 AM CDTSpecial Weather StatementMKXMilwaukee, Waukesha20 min
Jun 17, 2:46 PM CDTFlash Flood WatchMKXColumbia, Dane, Green, Iowa, Lafayette, Marquette and 2 more31 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.